Atomicity and the fixed divisor in certain pullback constructions

Volume 129 / 2012

Jason Greene Boynton Colloquium Mathematicum 129 (2012), 87-97 MSC: 13A05, 13F15, 13F20, 13G05. DOI: 10.4064/cm129-1-6


Let $D$ be an integral domain with field of fractions $K.$ In this article, we use a certain pullback construction in the spirit of $\mathop {\rm Int}(E,D)$ that furnishes many examples of domains between $D[x]$ and $K[x]$ in which there are elements that do not admit a finite factorization into irreducible elements. We also define the notion of a fixed divisor for this pullback construction to characterize all of its irreducible elements and those nonzero nonunits that do admit a finite factorization into irreducibles. En route to these characterizations, we show that this construction yields a domain with infinite restricted elasticity.


  • Jason Greene BoyntonDepartment of Mathematics
    North Dakota State University
    Fargo, ND 58108-6050, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image